Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re:Toby, I have these side effects..

Posted by alan on September 8, 1998, at 20:45:11

In reply to Re:Toby, I have these side effects.. , posted by Toby on September 8, 1998, at 14:01:54

> In answer to Comp: You still have a ways to go with the Adderall, up to 60 mg per day or so to see if the concentration will improve. Also, two stimulants can be used together, but whether your doc will take that risk or not is a matter you will have to discuss at length. The risk is mainly one of state licensure since prescribing two stimulants to one adult is not too common and could draw the state board's attention (docs don't like that). Another option is adding Clonidine to the Adderall. Don't forget the other options listed in a previous posting. Regarding the "meds only" psychiatrist, that is getting to be far too common unfortunately due to managed care and rationing resources. Managed care cuts the number of visits per patient, the reimbursement to docs, increases the number of patients the managed care company wants seen per day, prevents the doctor from being able to do real therapy with patients and lets them just be a walking prescription pad (and how can the doc get to know you in only 15 minutes much less address all your concerns and side effects and new difficulties? Let me know if you figure it out; we complain but nobody listens). If you have the inclination, you might want to write to your congressmen and representatives both at the state and national levels to complain and get them to pass the parity laws for mental health. That may help docs get more time with their patients and get the insurance companies to cover more visits, medications and services. But enough soap box. There are some great books on ADD at the bookstore and in the library that give clear simple ways to control the residual symptoms that the medication doesn't take care of. Use these if you can't get access to a therapist.

> Answer to Alan: People that have ADD can get sleepy on stimulants if the dose is too high. That does indicate, however, that you are probably on the right track of finding something that works. Generally, if a patient gets sleepy on Cylert (or any of the others) I will decrease the dose gradually and try to find a happy medium of effectiveness vs. sleepiness. If you have found that a lower dose didn't help, you still might want to try to lower the dose anyway because this high dose may have "reset the thermostat" and you might respond now, whereas you didn't before. Also, something to talk about with your doc: Do you have Bipolar disorder or are you taking the Lithium to boost the antidepressant effect of Prozac? And is that why the Cylert was added, too? You will want to be sure of your diagnosis, because if you really only have ADD and have depressed mood due to the perhaps poor self esteem from the ADD, perhaps you could come off the lithium and prozac. If depression is a separate issue, then of course don't mess with the Prozac. There is no data available that I could find on the interaction of Cylert and Lithium -- I wonder if there could be an interaction that causes the sleepiness you have, especially if very low doses of the Cylert caused sleepiness right away. Check with the doctor.

First, thank you. And I'll mention: tthe lithium is to augment prozac. The Cylert for ADD and hyperomnia; both of latter before latest depresive episode. Again, thanks.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:alan thread:391